Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 34, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 28, 2014, 12:08 PM PST for 5 counties in Washington. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2014, 12:08 PM PST (20:08 UTC)
- Expired
- Nov 28, 2014, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS76 KPDT 282008 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1208 PM PST FRI NOV 28 2014 ...VERY WINDY THIS AFTERNOON AND EVENING OVER PORTIONS OF THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON... .A STRONG COLD FRONT WILL BRING VERY WINDY CONDITIONS TO PORTIONS OF SOUTH CENTRAL WASHINGTON THIS AFTERNOON AND EVENING. WAZ027-028-290600- /O.NEW.KPDT.WI.Y.0034.141128T2008Z-141129T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES 1208 PM PST FRI NOV 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 50 MPH. * IMPACTS: SUDDEN WIND GUSTS AND STRONG CROSS WINDS WILL MAKE TRAVELING DIFFICULT. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE...INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
177 WWUS76 KPDT 290307 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 707 PM PST FRI NOV 28 2014 ...VERY WINDY THIS EVENING OVER PORTIONS OF THE LOWER COLUMBIA BASIN OF WASHINGTON... .A STRONG COLD FRONT WILL BRING VERY WINDY CONDITIONS TO PORTIONS OF SOUTH CENTRAL WASHINGTON THIS AFTERNOON AND EVENING. WAZ027-290415- /O.CAN.KPDT.WI.Y.0034.000000T0000Z-141129T0600Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 707 PM PST FRI NOV 28 2014 ...WIND ADVISORY IS CANCELLED FOR THE YAKIMA VALLEY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY IN THE YAKIMA VALLEY. WINDS HAVE DECREASED IN THE YAKIMA VALLEY. $$ WAZ028-290600- /O.CON.KPDT.WI.Y.0034.000000T0000Z-141129T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 707 PM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 50 MPH. * IMPACTS: SUDDEN WIND GUSTS AND STRONG CROSS WINDS WILL MAKE TRAVELING DIFFICULT. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE...INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
235 WWUS76 KPDT 290546 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 946 PM PST FRI NOV 28 2014 WAZ028-290700- /O.EXP.KPDT.WI.Y.0034.000000T0000Z-141129T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 946 PM PST FRI NOV 28 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 28, 9:45 AM PST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 28, 9:45 AM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 945 AM PST FRI NOV 28 2014 .SHORT TERM...MORNING UPDATE...THE NEXT SIGNIFICANT WEATHER SYSTEM CONTINUES TO MOVE INTO SOUTHERN BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. SURFACE PRESSURE GRADIENTS ACROSS THE COLUMBIA BASIN, YAKIMA VALLEY AND NORTH-CENTRAL OREGON ARE TIGHTENING DUE TO THE DEVELOPMENT OF A SURFACE LOW IN B.C.. EXPECT BREEZY TO WINDY CONDITIONS IN THESE AREAS INTO THIS EVENING. SOME LOCATIONS MAY APPROACH ADVISORY LEVELS LATE THIS AFTERNOON AND THIS EVENING. WILL MONITOR AND ISSUE WIND HIGHLIGHTS AS NEEDED. ONSHORE FLOW WILL PERSIST ACROSS THE REGION TODAY WITH VARYING AMOUNTS OF SHOWERS EXPECTED. SHOWER CHANCES SHOULD INCREASE THIS AFTERNOON INTO THE EVENING. SNOW LEVELS WILL REMAIN HIGH THROUGH THE EVENING. UPDATES FOCUSED ON NUDGING WINDS UP A BIT MORE IN THE ABOVE MENTIONED AREAS, AND MAKING SOME ADJUSTMENTS TO POPS AND SNOW LEVELS. 90 .LONG TERM...PREVIOUS DISCUSSION...HAVE MADE FEW CHANGES TO THE EXTENDED FORECAST AS MODELS CONTINUE TO DISAGREE WITH THE AMOUNT OF MOISTURE MOVING NORTHWARD INTO THE AREA AS WELL AS THE TIMING. HAVE CONTINUED TO LEAN TOWARD THE EUROPEAN WITH MOISTURE MOVING NORTHWARD FROM CENTRAL OREGON SUNDAY NIGHT TO THE REST OF THE AREA BY MONDAY. SNOW LEVELS REMAIN LOW WITH MOST OF THE AREA SEEING SNOW. THE NEXT ROUND OF PRECIPITATION WILL BE ON WEDNESDAY WITH RISING SNOW LEVELS. THIS COULD LEAD TO SNOW TRANSITIONING TO RAIN DURING THE DAY. HOWEVER...IF THE COLD AIR IN THE LOWER ELEVATIONS REMAIN IN PLACE AS THE WARM AIR MOVES ALOFT...THERE COULD BE A POTENTIAL FOR BRIEF FREEZING RAIN. WILL CONTINUE TO MONITOR THE SITUATION. TEMPERATURES DURING THE PERIOD WILL BE BELOW NORMAL. && .AVIATION...18Z TAFS...LIGHT RAIN WILL INCREASE THIS AFTERNOON WITH A FRONTAL SYSTEM...WITH SOME RAIN SHADOWING EAST OF THE CASCADES FOR KYKM AND KPSC. WINDS 20-30 KTS WILL BE SEEN AT MOST LOCATIONS THROUGH 06Z TONIGHT WITH THE EXCEPTION OF KDLS WHICH WILL BE 15-25 KTS BY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... PDT 62 35 35 14 / 60 80 50 20 ALW 63 37 37 16 / 70 80 50 20 PSC 63 35 37 17 / 30 50 20 10 YKM 58 32 32 12 / 30 30 20 0 HRI 61 36 37 15 / 30 60 20 10 ELN 52 28 28 12 / 40 40 20 0 RDM 56 34 34 8 / 50 70 50 20 LGD 55 38 39 12 / 70 80 70 30 GCD 54 35 35 11 / 60 60 70 30 DLS 57 36 37 23 / 60 70 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/84/93
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.